MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV CANN 7MM/76MM LTX FREE (10) GREEN; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. UNIV CANN 7MM/76MM LTX FREE (10) GREEN; ACCESSORIES,ARTHROSCOPIC
Model Number 012421
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the white outflow cap on the side of the cannula keeps popping off from the pressure of the fluid in the joint.Even when you fully tighten it down it slips/pops off.You cannot over tighten the cap either or else it becomes loose as if the threads are stripped.This is a recurrent malfunction.The procedure was completed with a competitor device with a delay shorter than 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found that locating the tip of the cannula within the soft tissue will minimize the possibility of fluid extravasation into the tissue.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
UNIV CANN 7MM/76MM LTX FREE (10) GREEN
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10613615
Report Number1219602-2020-01498
Device Sequence Number3004284
Product Code NBH
UDI-Device Identifier03596010073655
UDI-Public03596010073655
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model Number012421
Device Catalogue Number012421
Device Lot Number2053558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;